MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 571100
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 11/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Meter and strips involved in incident were not returned for investigation.Retain strips of specified lot were tested with qs meter and passed testing with no failures detected.If customer returns any complaint products, products will be tested and a follow-up mdr will be filed.
 
Event or Problem Description
The caller indicated the glucocard expression meter was reading high.We performed a control solution test with a result of 117, with a range of 97-117.Found this control solution to be for a relion premier meter (cstn04cn), which is the incorrect control solution for this product.We performed back-to-back blood tests with results of 108 and 110.I explained 20% variance.The customer stated that last night at 3:30 am they were feeling bad.Customer stated they were feeling disoriented and tested their blood sugar with a result of 75.The customer called the paramedics who arrived and tested their blood giving them a reading of 35.The paramedics advised that they eat food to increase their blood sugar, so they ate a peanut butter sandwich and drank a soda.The customer told me that the reason they called the paramedics was directly due to the readings of the meter.I explained that we would send a replacement meter and test strips and they would arrive in 3-5 business days with a return label to send back the complaint products.Replaced meter, strips and sent return label.
 
Event or Problem Description
 
Additional Manufacturer Narrative
On 12/2/2022, meter and eleven strips of specified lot were returned for investigation.Returned strips were tested along with retain strips with returned meter.Meter and strips passed testing with no failures detected.Meter will be returned to the manufacturer for further investigation.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no. 7 ii-hsin road v
hsinchu science park
hsinchu, 30078
TW  30078
MDR Report Key15923908
Report Number1832816-2022-00027
Device Sequence Number17840946
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)00015482570101,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
Report Date (Section F) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/25/2023
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S2201018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/11/2022
Event Location Home
Date Report to Manufacturer12/12/2022
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date12/12/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age74 YR
Patient SexMale
Patient Weight96 KG
Date Report Sent to FDA12/12/2022